Applied Mathematics and Optimization

, Volume 22, Issue 1, pp 189–209 | Cite as

Second-order necessary optimality conditions for optimization problems involving set-valued maps

  • Pham Huu Sach


Second-order necessary optimality conditions are established under a regularity assumption for a problem of minimizing a functiong over the solution set of an inclusion system 0 ∈F(x), x ∈ M, whereF is a set-valued map between finite-dimensional spaces andM is a given subset. The proof of the main result of the paper is based on the theory of infinite systems of linear inequalities.


Optimality Condition System Theory Mathematical Method Linear Inequality Regularity Assumption 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aubin JP, Ekeland I (1984) Applied Nonlinear Analysis. Wiley-Interscience, New YorkGoogle Scholar
  2. 2.
    Ben-Tal A (1980) Second-order and related extremality conditions in Nonlinear Programming. J Optim Theory Appl 31: 143–165Google Scholar
  3. 3.
    Ben-Tal A, Teboulle M, Zowe J (1978) Second-order necessary optimality conditions for semiinfinite programming problems. In: Semi-Infinite Programming. Lecture Notes in Control and Information Sciences, Vol 15, ed. by Hettich R. Springer-Verlag, Berlin, pp 17–30Google Scholar
  4. 4.
    Ben-Tal A, Zowe J (1982) A unified theory of first- and second-order conditions for extremum problems in topological vector spaces. Math Programming Stud 19: 167–199Google Scholar
  5. 5.
    Ben-Tal A, Zowe J (1982) Necessary and sufficient optimality conditions for a class of non-smooth minimizing problems. Math Programming 24: 70–91Google Scholar
  6. 6.
    Ben-Tal A, Zowe J (1985) Second-order optimality conditions for theL 1-minimization problem. Appl Math Optim 13: 59–78Google Scholar
  7. 7.
    Černikov SN (1968) Linear Inequalities. Nauka, MoscowGoogle Scholar
  8. 8.
    Clarke FH (1976) A new approach to Lagrange multipliers. Math Oper Res 1: 165–174Google Scholar
  9. 9.
    Demyanov VF, Malozemov VN (1974) Introduction to Minimax. Wiley-Interscience, New YorkGoogle Scholar
  10. 10.
    Edwards RE (1965) Functional Analysis, Theory and Applications. Holt, Rinehart and Winston, New YorkGoogle Scholar
  11. 11.
    Hiriart-Urruty JB, Strodiot JJ, Hien Nguyen V (1984) Generalized Hessian matrix and secondorder conditions for problems withC 11 data. Appl Math Optim 11: 43–56Google Scholar
  12. 12.
    Huynh The Phung. On the closedness property of set-valued maps (personal communication)Google Scholar
  13. 13.
    Ioffe AD (1979) Regular points of Lipschitz functions. Trans Amer Math Soc 251: 61–69Google Scholar
  14. 14.
    Ioffe AD (1983) Second-order conditions in nonlinear non-smooth problems of semi-infinite programming. In: Semi-Infinite Programming and Applications. Lecture Notes in Economics and Mathematical Systems, Vol 215, ed. by Fiacco AV and Kortanek KO. Springer-Verlag, Berlin, pp 262–280Google Scholar
  15. 15.
    Ky Fan (1956) On systems of linear inequalities. In: Linear Inequalities and Related Systems, ed. by Kuhn HW and Tucker AW. Princeton University Press, Princeton, NJ, pp 99–156Google Scholar
  16. 16.
    Lempio F, Zowe J (1982) Higher-order optimality conditions. In: Modern Applied Mathematics, Optimization and Operations Research, ed. by Korte B. North-Holland, Amsterdam, pp 148–193Google Scholar
  17. 17.
    Makarov VL, Rubinov AM (1973) Mathematical Theory of Economical Dynamics and Equilibria. Nauka, MoscowGoogle Scholar
  18. 18.
    Messerli EJ, Polak E (1969) On second-order necessary conditions of optimality. SIAM J Control 7: 272–291Google Scholar
  19. 19.
    Penot JP (1982) On regularity conditions in mathematical programming. Math Programming Stud 19: 167–199Google Scholar
  20. 20.
    Pham Huu Sach (1978) A support principle for the generalized extremal problem. J Comput Math Math Phys 18: 338–350 (in Russian)Google Scholar
  21. 21.
    Pham Huu Sach (1986) A surjectivity theorem for set-valued maps. Boll Un Mat Ital C (6) V: 411–436Google Scholar
  22. 22.
    Pham Huu Sach (1988) Regularity, calmness and support principle. Optimization 19: 13–27Google Scholar
  23. 23.
    Pham Huu Sach, Pham Huy Dien (1987) The contingent cone to the solution set of an inclusion and optimization problems involving set-valued maps. In: Essays on Nonlinear Analysis and Optimization Problems. Hanoi Institute of Mathematics, Hanoi, pp 43–59Google Scholar
  24. 24.
    Pham Huy Dien (1985) On the regularity condition for the extremal problems under locally Lipschitz inclusion constraints. Appl Math Optim 13: 151–161Google Scholar
  25. 25.
    Pham Huy Dien, Pham Huu Sach (1989) Second-order optimality conditions for the extremal problem under inclusion constraints. Appl Math Optim 20: 71–80Google Scholar
  26. 26.
    Pham Huy Dien, Pham Huu Sach (1989) Further properties of the regularity of inclusion systems. Nonlinear Anal TMA 13: 1251–1267Google Scholar
  27. 27.
    Pschenichnyi BN (1971) Necessary Conditions for an Extremum. Marcel Dekker, New YorkGoogle Scholar
  28. 28.
    Shapiro A (1985) Second-order derivatives of extremal-value functions and optimality conditions for semi-infinite programs. Math Oper Res 10: 207–219Google Scholar
  29. 29.
    Zencke P, Hettich R (1987) Directional derivatives for the value function in semi-infinite programming. Math Programming 38: 323–340Google Scholar
  30. 30.
    Zowe J, Kurcyusz S (1979) Regularity and stability for the mathematical programming in Banach spaces. Appl Math Optim 5: 49–62Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1990

Authors and Affiliations

  • Pham Huu Sach
    • 1
  1. 1.Institute of MathematicsHanoiVietnam

Personalised recommendations